MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED

ARTHREX, INC. DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Model Number DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 07/01/2025, a sales representative via phone reported that an ar-18700-06 drill bit broke.This occurred during a phalanx procedure the tip broke off in the bone and became embedded and unable to retrieve.The procedure was completed using another drill from the tray.There was no delay.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.The most likely cause can be attributed to improper bone preparation; misaligned insertion; or prying/leveraging the device during use.

Brand Name
DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22575846
Report Number1220246-2025-03024
Device Sequence Number13151486
Product Code HTW
UDI-Device Identifier00888867312654
UDI-Public00888867312654
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Device Catalogue NumberAR-18700-06
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown